MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erosion (1750); Micturition Urgency (1871); Pain (1994); Urinary Retention (2119); Urinary Frequency / Polyuria (2275); Discomfort (2330); Dysuria (2684); Urethral Stenosis/Stricture (4501); Unspecified Kidney or Urinary Problem (4503); Localized Skin Lesion (4542); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of may 22, 2017, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - erosion, e2330 - pain.The following imdrf impact codes capture the reportable events of: f1202 - disability.F12 - serious injury/illness/impairment.
 
Event or Problem Description
Sometime after implantation, the patient had suffered urethral stricture, erosion of suburethral sling, pelvic pain, epidermal cyst of vulva, further or worsening urinary problems, and loss of enjoyment of life.Furthermore, the patient claims to have suffered, or may sustain in the future, the following damages as a result of the implantation of the obtryx? system - halo device: physical pain, mental anguish, physical impairment, and medical care expenses.
 
Event or Problem Description
Sometime after implantation, the patient had suffered urethral stricture, erosion of suburethral sling, pelvic pain, epidermal cyst of vulva, further or worsening urinary problems, and loss of enjoyment of life.Furthermore, the patient claims to have suffered, or may sustain in the future, the following damages as a result of the implantation of the obtryx system - halo device: physical pain, mental anguish, physical impairment, and medical care expenses.Additional information received: on (b)(6) 2024, the patient was diagnosed with exposed vaginal mesh, straining with voiding, and urethral stricture.She underwent mesh revision.During the same procedure, urethrolysis, and cystoscopy were performed.During the procedure, infiltration was performed along the exposed vaginal mesh and associated granulation tissue, followed by a mucosal incision to expose the mesh.The vaginal mesh was mobilized bilaterally to the level of the inferior ramus and completely excised along with the surrounding indurated mucosa to facilitate a clean, tension-free closure.Dissection was performed along both the dorsal and ventral surfaces of the mesh, and the urethra was mobilized circumferentially to the 12 o'clock position.Initially, passage of a 16 french catheter was difficult; however, after further urethral mobilization, a 20 french catheter was easily passed.Cystoscopy confirmed no urethral or bladder injury, although the bladder was noted to be heavily trabeculated.The vaginal flaps were mobilized, granulation tissue was excised, and the flaps were reapproximated in the midline.The wound was irrigated thoroughly, and pudendal and perineal nerve blocks were administered using exparel.The 16 french catheter was replaced with a 20 french catheter, and an estrogen-soaked vaginal pack was inserted.No further patient complications were reported.
 
Additional Manufacturer Narrative
Block h11: blocks a2, b5, b7, and h6 have been updated based on the additional information received on october 2, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2017, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - erosion.E2330 - pain.The following imdrf impact codes capture the reportable events of: f1202 - disability.F12 - serious injury/illness/impairment.F1905 - mesh revision.
 
Additional Manufacturer Narrative
Block h11: blocks b5, b7, h2, and h6 have been updated based on the additional information received on (b)(6) 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2017, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - erosion.E2330 - pain.E1301 - dysuria.E1309 - urinary retention.The following imdrf impact codes capture the reportable events of: f1202 - disability.F12 - serious injury/illness/impairment.F1905 - mesh revision.
 
Event or Problem Description
Sometime after implantation, the patient had suffered urethral stricture, erosion of suburethral sling, pelvic pain, epidermal cyst of vulva, further or worsening urinary problems, and loss of enjoyment of life.Furthermore, the patient claims to have suffered, or may sustain in the future, the following damages as a result of the implantation of the obtryx system - halo device: physical pain, mental anguish, physical impairment, and medical care expenses.On (b)(6) 2025, the patient, who had a suburethral mesh implanted seven to eight years earlier, presented with several months of increasing discomfort.She reported being able to feel the mesh and noted recurrent urinary leakage significant enough to require two pads per day when leaving the house.Examination revealed exposed midline vaginal mesh consistent with a mid-urethral sling, with no evidence of abscess formation.The assessment included exposure of implanted vaginal mesh, mixed urinary incontinence, and morbid obesity.The plan consisted of obtaining prior operative records to determine the specific mesh type and amount implanted.Mesh excision, urethrolysis, and cystoscopy were recommended, and the procedure, including risks, benefits, and potential complications, was discussed in detail.Pre- and postoperative education was provided along with written instructions, and any necessary preoperative laboratory tests were obtained.All patient questions and concerns were addressed.On (b)(6) 2024, the patient has been having difficulty with the exposed meshresulting in significant lifestyle limitations.Her review of systems was notable for abdominal pain, dysuria, urinary frequency, urinary urgency, and difficulty voiding.She was diagnosed with exposed vaginal mesh, straining with voiding, and urethral stricture.She underwent mesh revision.During the same procedure, urethrolysis, and cystoscopy were performed.During the procedure, infiltration was performed along the exposed vaginal mesh and associated granulation tissue, followed by a mucosal incision to expose the mesh.The vaginal mesh was mobilized bilaterally to the level of the inferior ramus and completely excised along with the surrounding indurated mucosa to facilitate a clean, tension-free closure.Dissection was performed along both the dorsal and ventral surfaces of the mesh, and the urethra was mobilized circumferentially to the 12 o'clock position.Initially, passage of a 16 french catheter was difficult; however, after further urethral mobilization, a 20 french catheter was easily passed.Cystoscopy confirmed no urethral or bladder injury, although the bladder was noted to be heavily trabeculated.The vaginal flaps were mobilized, granulation tissue was excised, and the flaps were reapproximated in the midline.The wound was irrigated thoroughly, and pudendal and perineal nerve blocks were administered using exparel.The 16 french catheter was replaced with a 20 french catheter, and an estrogen-soaked vaginal pack was inserted.No further patient complications were reported.

Brand Name
OBTRYX SYSTEM - HALO
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21861816
Report Number2124215-2025-23948
Device Sequence Number4593627
Product Code OTN
UDI-Device Identifier08714729718987
UDI-Public(01)08714729718987(17)200119(10)20182875
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2020
Device Model NumberM0068505000
Device Catalogue NumberM0068505000
Device Lot Number0020182875
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer10/02/2025
10/28/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date10/31/2025
11/25/2025
Date Device Manufactured02/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Other;
Patient Age46 YR
Patient SexFemale
Patient Weight138 KG